MAUDE Adverse Event Report: Q'APEL MEDICAL INC. WAHOO; SELECTFLEX 072 NEUROVASCULAR ACCESS SYSTEM, 105CM

Q'APEL MEDICAL INC. WAHOO; SELECTFLEX 072 NEUROVASCULAR ACCESS SYSTEM, 105CM
Model Number FG 00074
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a retrospective legacy complaint file review for potential mdr reportable events, (b)(4) (event date-01/13/2021), was observed to have met the reportability criteria after the investigation of the returned product was completed ((b)(6) 2021).Note: on (b)(6) 2023, q'apel medical inc.Decided to cease the production of wahoo selectflex 072 neurovascular access system.Timeline of events: -(b)(4) initial mdr evaluation: at the time of the complaint, q'apel medical determined the event was not reportable under 21 cfr 803.50 based on available information.Specifically, the evaluation concluded the device did not: 1.Cause or contribute to a death or serious injury; or 2.Malfunction in a way that, if it were to recur, would likely result in a death or serious injury.-case overview (provided by sales representative): 1.Wahoo catheter was tracked to the target anatomy and used to deploy a surpass flow diverter.2.Upon attempt to pass a wire post-deployment, resistance was noted.3.Resistance during withdrawal prompted simultaneous removal of the wahoo and 8f sheath.4.Initial inspection suggested the catheter was intact.5.The patient had highly tortuous vasculature.No harm was reported during or after the procedure.-returned product analysis performed on (b)(6) 2021: returned items included the wahoo catheter and inflation syringe.Key findings included: 1.One kink observed 120 mm from the distal tip upon manipulation.2.Vacuum leak test revealed leakage; fluid was seen exiting at 114 mm from the tip.Endoscopic inspection revealed: 1.Kinks at 120 mm and 80 mm.2.Liner delamination from 55-67 mm, with red discoloration and axial stretch marks.3.No material missing, but impingement into the lumen was noted.-returned product analysis root cause: the probable root cause of the malfunction was identified as design-related stress failure of the liner material under tortuous anatomical conditions, potentially due to improper material selection or bonding.-capa-0011 was initiated to investigate the failure and identify design improvements.The investigation found that two conditions are necessary for delamination: 1.Excessive bending that weakens the bond between the liner and jacket material; and 2.An inflation fluid pathway that allows pressurized fluid to access the weakened interface.The design was deemed inadequate as it allowed fluid communication between the inflation lumen and the top of the coil in a segment of the catheter subject to high deformation.The coil surface did not form a fluid-tight bond to the jacket, allowing transmission of pressurized fluid to the compromised liner.A design modification to increase jacket coverage over the coil confirmed the root cause, as the updated configuration significantly reduced or eliminated delamination.All corrective actions met effectiveness verification criteria, and the capa was closed on 08/31/2021.-mdr reassessment ((b)(6) 2024): based on the additional information obtained during the returned product analysis, the device was confirmed to have malfunctioned in a manner that could lead to serious injury if the failure mode were to recur.Specifically, the liner delamination and catheter wall permeability represent failures that could compromise catheter performance and pose clinical risks during similar use conditions.The complaint meets mdr reporting criteria under 21 cfr 803.50(b)(2).

Brand Name
WAHOO
Common Device Name
SELECTFLEX 072 NEUROVASCULAR ACCESS SYSTEM, 105CM
Manufacturer (Section D)
Q'APEL MEDICAL INC.
4245 technology drive
fremont CA 94538
Manufacturer Contact
michael wilcox
4245 technology drive
fremont 
MDR Report Key21952073
Report Number3015614180-2025-00005
Device Sequence Number12851706
Product Code DQY
UDI-Device Identifier00857545008004
UDI-Public00857545008004
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model NumberFG 00074
Device Catalogue NumberSF7072-105
Device Lot NumberFG200928-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2021
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown